Ifosfamide neurotoxicty in a young female with a remarkable response to Thiamine

Saba Imtiaz, Narjis Muzaffar

Research output: Contribution to journalArticle

7 Citations (Scopus)

Abstract

Ifosfamide, a commonly used chemotherapeutic agent in various regimens for many malignancies and has a well known central nervous system side effect. Ifosfamide induced encephalopathy develops in approximately 10-30% of patients exposed to the drug. It is generally reversible after discontinuing the therapy; however cases of fatal neurotoxicity have been reported in literature. Commonly used antidote, Methylene blue; has a moderate efficacy in reversing the encephalopathy followed by lesser response rates by Thiamine. We submit a case report of a young female patient with refractory diffuse large B cell lymphoma who developed severe ifosfamide neurotoxicity. With the use of intravenous thiamine, encephalopathy resolved in our patient within a mean time of 30 hours (average range is 10-30 hours). We found Thiamine to be safe and effective in treatment for ifosfamide induced encephalopathy.

Original languageEnglish
Pages (from-to)867-869
Number of pages3
JournalJournal of the Pakistan Medical Association
Volume60
Issue number10
Publication statusPublished - Oct 2010

    Fingerprint

ASJC Scopus subject areas

  • Medicine(all)

Cite this